Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 7, NWS Northern Indiana

March 15, 20258 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 15, 2025, 4:16 AM EDT for 8 counties in Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 4:16 AM EDT (08:16 UTC)
Expired
Mar 15, 2025, 4:45 AM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, IN, DeKalb County, IN, Huntington County, IN, Kosciusko County, IN, Noble County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 36 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 1:18 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS53 KIWX 150816
SVRIWX
INC003-033-069-085-113-169-179-183-150845-
/O.NEW.KIWX.SV.W.0007.250315T0816Z-250315T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
416 AM EDT Sat Mar 15 2025

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Western Allen County in northeastern Indiana...
  Eastern Wabash County in north central Indiana...
  Southern Noble County in northeastern Indiana...
  Whitley County in northeastern Indiana...
  Southwestern De Kalb County in northeastern Indiana...
  Huntington County in northeastern Indiana...
  Southeastern Kosciusko County in north central Indiana...
  Northeastern Wells County in northeastern Indiana...

* Until 445 AM EDT.

* At 416 AM EDT, severe thunderstorms were located along a line
  extending from near North Webster to Andrews to near La Fontaine,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Yoder, Blue Lake, Liberty Mills, Aboite, North Manchester, Laotto,
  Tri-lakes, Larwill, Swan, Kingsland, Bippus, Luther, Nine Mile,
  Bowerstown, South Whitley, Dunfee, Lisbon, Servia, Sidney, and
  Coesse.

This includes the following highways...
 Interstate 469 between mile markers 0 and 11, and between mile
markers 28 and 30.
 Interstate 69 in Indiana between mile markers 284 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4071 8583 4125 8576 4143 8556 4143 8525
      4117 8503 4084 8512
TIME...MOT...LOC 0816Z 226DEG 50KT 4127 8562 4086 8560 4073 8576 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLH
3 follow-up statements
925 
WWUS53 KIWX 150827
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
427 AM EDT Sat Mar 15 2025

INC085-169-179-150836-
/O.CAN.KIWX.SV.W.0007.000000T0000Z-250315T0845Z/
Wabash IN-Kosciusko IN-Wells IN-
427 AM EDT Sat Mar 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WABASH...SOUTHEASTERN
KOSCIUSKO AND NORTHEASTERN WELLS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
northeastern Indiana.

&&

LAT...LON 4092 8551 4113 8562 4143 8556 4143 8525
      4117 8503 4092 8510
TIME...MOT...LOC 0826Z 210DEG 54KT 4139 8552 4089 8549 

$$

INC003-033-069-113-183-150845-
/O.CON.KIWX.SV.W.0007.000000T0000Z-250315T0845Z/
Allen IN-Noble IN-Whitley IN-De Kalb IN-Huntington IN-
427 AM EDT Sat Mar 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR WESTERN ALLEN...SOUTHERN NOBLE...WHITLEY...SOUTHWESTERN DE KALB
AND NORTHEASTERN HUNTINGTON COUNTIES...

At 426 AM EDT, severe thunderstorms were located along a line
extending from near Albion to Huntington, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Laud, Churubusco, Yoder, Merriam, Lorane, Blue Lake, Aboite, Big
Lake, Roanoke, Laotto, Tri-lakes, Raber, Arcola, Swan, Rolling Hills,
Bear Lake, Lake Everett, Peabody, Nine Mile, and Columbia City.

This includes the following highways...
 Interstate 469 between mile markers 0 and 11, and between mile
markers 28 and 30.
 Interstate 69 in Indiana between mile markers 294 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.

&&

LAT...LON 4092 8551 4113 8562 4143 8556 4143 8525
      4117 8503 4092 8510
TIME...MOT...LOC 0826Z 210DEG 54KT 4139 8552 4089 8549 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLH
584 
WWUS53 KIWX 150839
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
439 AM EDT Sat Mar 15 2025

INC003-033-069-113-183-150845-
/O.CON.KIWX.SV.W.0007.000000T0000Z-250315T0845Z/
Allen IN-Noble IN-Whitley IN-De Kalb IN-Huntington IN-
439 AM EDT Sat Mar 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR WESTERN ALLEN...SOUTHEASTERN NOBLE...EASTERN WHITLEY...
SOUTHWESTERN DE KALB AND NORTHEASTERN HUNTINGTON COUNTIES...

At 439 AM EDT, severe thunderstorms were located along a line
extending from near Rome City to 6 miles south of Churubusco, moving
northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Churubusco, Blue Lake, Aboite, Roanoke, Laotto, Arcola, Swan, Rolling
Hills, Lake Everett, Nine Mile, Ege, Green Center, Dunfee, Lisbon,
Huntertown, Coesse, Wallen, Collins, Avilla, and Ari.

This includes the following highways...
 Interstate 469 between mile markers 7 and 8, and between mile
markers 28 and 30.
 Interstate 69 in Indiana between mile markers 296 and 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.

&&

LAT...LON 4093 8538 4122 8541 4143 8542 4143 8525
      4117 8503 4099 8508
TIME...MOT...LOC 0839Z 224DEG 52KT 4144 8536 4114 8531 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLH
727 
WWUS53 KIWX 150844
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
444 AM EDT Sat Mar 15 2025

INC003-033-069-113-183-150854-
/O.EXP.KIWX.SV.W.0007.000000T0000Z-250315T0845Z/
Allen IN-Noble IN-Whitley IN-De Kalb IN-Huntington IN-
444 AM EDT Sat Mar 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEN...SOUTHEASTERN
NOBLE...EASTERN WHITLEY...SOUTHWESTERN DE KALB AND NORTHEASTERN
HUNTINGTON COUNTIES WILL EXPIRE AT 445 AM EDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
northeastern Indiana.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.

&&

LAT...LON 4093 8538 4122 8541 4143 8542 4143 8525
      4117 8503 4099 8508
TIME...MOT...LOC 0844Z 226DEG 50KT 4149 8530 4119 8525 

$$

CLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:39 AM EDT, 37 minutes earlier. Its key messages:

  • Ongoing Strong to severe storms into early this morning; especially west of I-69. More storms are also possible late today into the evening. Damaging wind gusts are the primary threat for both periods.
  • Unseasonably warm and windy conditions will prevail today ahead of a strong cold front. Gusts up to 55 mph are expected.
  • Rain mixed with or changing to snow is likely Sunday. A brief light accumulation is possible.
Area forecast discussion, Mar 15, 3:39 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
339 AM EDT Sat Mar 15 2025

.KEY MESSAGES...

- Ongoing Strong to severe storms into early this morning;
  especially west of I-69. More storms are also possible late
  today into the evening. Damaging wind gusts are the primary
  threat for both periods.

- Unseasonably warm and windy conditions will prevail today ahead of
  a strong cold front.  Gusts up to 55 mph are expected.

- Rain mixed with or changing to snow is likely Sunday. A brief
  light accumulation is possible.

&&

.DISCUSSION...
Issued at 314 AM EDT Sat Mar 15 2025

Strong to severe storms over IL were moving rapidly east. Overall
timing of 2AM EDT to about 8AM EDT appears reasonable given the
latest radar, sfc obs and high res model trends. SPC has just
included all of our forecast area in a SVR watch until 9 EM EDT.
Marginally severe instability generally up to 1000 J/Kg, but
extremely high wind shear has been supported of wind gusts up to
70 mph. Given the rapidly moving and interacting elements along
with the high level of shear, tornados are also possible. The
situation will repeat itself late this afternoon into early
tonight mainly east of I-69 with the same type of environment
of modest CAPE and high wind shear.

Very cold air will spread over the area behind a strong cold
front tonight. Thermal profiles support rain changing to snow
with some type of a chance for brief accumulations on elevated

surfaces. It's hard to imagine snow accumulating where the high
temperature yesterday was 80 degrees. For now, left light snow
accumulations in the forecast.

A very active pattern is ahead this upcoming week as numerous short
waves, upper level disturbances and upper trof transverse the CONUS.
Some of these systems will be able to briefly tap into colder
air with the chance for snow returning Wednesday night and
Thursday. Highs will be mainly in the 40s Thursday through
Saturday.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 1144 PM EDT Fri Mar 14 2025

Strong to severe storms over IL were moving rapidly east.
Adjusted time & impacts slightly based on radar, sfc obs and
high res model trends. There should be a fairly small window
with the passage of the showers and storms when gusts greater
than 40 knots are possible. More rain is expected late in the
TAF period as the upper level trof moves east. Low MVFR and
possibly IFR ceilings are expected.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
     116-203-204-216.
OH...Wind Advisory until 8 PM EDT this evening for OHZ001-002-004-
     005-015-016-024-025.
MI...Wind Advisory until 8 PM EDT this evening for MIZ078>081-177-
     277.
MARINE...Gale Warning until 8 PM EDT this evening for LMZ043-046.

&&

DISCUSSION...Skipper
AVIATION...Skipper
Hazardous weather outlook, Mar 15, 1:50 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
150 AM EDT Sat Mar 15 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160600-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
150 AM EDT Sat Mar 15 2025 /1250 AM CDT Sat Mar 15 2025/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SATURDAY...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

Windy and very dry conditions will continue to bring an elevated
risk of field and brush fires Saturday. Strong to severe storms are
likely early Saturday morning and then possible again Saturday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight into Saturday.

LMZ043-046-160600-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
150 AM EDT Sat Mar 15 2025

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

Strong to severe storms are likely early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Mar 15, 4:06 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
406 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     Hail             Galveston               40.58N 86.19W
03/15/2025  M0.25 Inch       Cass               IN   Emergency Mngr

            Gusty winds also observed with heavy rain.
            Small twigs downed.

&&

MCD
Local storm report, Mar 15, 4:15 AM EDT, 1 minute before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
415 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     Tstm Wnd Gst     2 S Grissom Afb         40.63N 86.15W
03/15/2025  M55 MPH          Miami              IN   AWOS

            AWOS station KGUS Grissom AFB Peru.

0353 AM     Tstm Wnd Gst     2 NW Benton             41.53N 85.78W
03/15/2025  M48 MPH          Elkhart            IN   ASOS

            ASOS station KGSH Goshen.

0331 AM     Tstm Wnd Gst     3 SSW La Porte          41.57N 86.73W
03/15/2025  M44 MPH          La Porte           IN   AWOS

            AWOS station KPPO La Porte.

0331 AM     Tstm Wnd Gst     3 SSW La Porte          41.57N 86.73W
03/15/2025  M44 MPH          La Porte           IN   AWOS

            AWOS station KPPO La Porte.

0338 AM     Tstm Wnd Gst     4 SSW Huntington        40.83N 85.53W
03/15/2025  M41 MPH          Huntington         IN   Mesonet

            Mesonet station CW9663 Huntington.

0401 AM     Tstm Wnd Gst     1 N Benton Heights      42.13N 86.42W
03/15/2025  M39 MPH          Berrien            MI   ASOS

            ASOS station KBEH Benton Harbor.

0325 AM     Tstm Wnd Gst     1 ESE Watervliet        42.18N 86.24W
03/15/2025  M38 MPH          Berrien            MI   Mesonet

            Mesonet station MC164 I94mm0419.

0335 AM     Hail             Galveston               40.58N 86.19W
03/15/2025  M0.25 Inch       Cass               IN   Emergency Mngr

            Gusty winds also observed with heavy rain.
            Small twigs downed.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:34 PM EDTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more22 hr
Mar 15, 1:27 AM EDTSpecial Marine WarningIWX63 min
Mar 15, 2:24 AM EDTSpecial Marine WarningIWX66 min
Mar 15, 3:07 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White38 min
Mar 15, 3:20 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke40 min
Mar 15, 3:22 AM EDTSpecial Marine WarningIWX38 min
Mar 15, 3:24 AM EDTSevere Thunderstorm WarningIWXCass, Miami36 min
Mar 15, 3:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall, Miami, Pulaski and 2 more23 min
Mar 15, 3:44 AM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke31 min
Mar 15, 3:48 AM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Kosciusko, Miami, Wabash, Whitley27 min
Mar 15, 1:47 PM EDTSpecial Weather StatementIWXAdams28 min
Mar 15, 3:48 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley27 min
Mar 15, 4:13 PM EDTSevere Thunderstorm WarningIWXDeKalb32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.